The Vestibular Migraine Community

Propranolol question, can someone please answer


#1

Hi

I need some help please. I have MAV or VM not sure what to call it. Anyway my ENT neuro gave me propranolol 20mgs that I’ve been taking for about a month only at night before bed. Yesterday he upped the dose to 20mgs during the day as well, I’m terrified of meds and very sensative so I asked him if I could start with 5mgs and go up durind the day and he said that was ok. Well I took the 5mgs about an hour and half ago at 11:00 a.m, and my anxiety is now kicking in because of my stupid thoughts. I’m thinking its making my dizziness worse. I know 5 mgs is not much but I am feeling this moving while sitting sensation more and the falling sensation. These are both new feelings for me in the past few weeks have been a daily feeling that i hate. I used to have the rocking/swaying senastions now this. My other thing is I feel it threw my entire body not just in my head, does anyone else feel like this? In regards to the prop is it possible to make the dizziness worse? I so afraid of meds and i’m always thinking its the prop causing the dizziness to be worse and to change. My ENt said the dizziness can change so not to worry. I’ve had this for 18 months and its the worse thing i’ve had in my life. Its caused worsening anxiety of which I already had. CAn someone please help me. Thank you


#2

I don’t know how much I could help but if you don’t mind me saying you sound a bit panicky and I didn’t want to read and leave. Sure someone will have a better answer on here tho. I’m on Propranolol 40mg twice a day. Had to come off both Lyrica and Nortripilyne due to adverse reactions. Propranolol is the only thing so far not making my heart race/chest hurt. It should help with anxiety really in terms of physical effects but everyone reacts differently. I know it affects some people’s blood pressure. Would say a trip to the docs to get pulse rate and BP checked when you can get in. I hope you feel better soon. T.


#3

Ps. MAV does have different ‘stages’ I had short dizzy spells for a year, then vertigo turned chronic in June, and even since then the dizziness has mutated somewhat!


#4

Thank you so much for your kindness. Your right I’m panicky. The prop has helped my anxiety altho you wouldn’t know it today, I know its silly to think all these things, but my brain goes right to bad thoughts. This disorder has turned me into a lunitic. Thank you for taking the time to reply, it helps knowing you are taking this and its helping. I’ve been on it for 2 months and still hoping it helps the dizziness but the doc said i need to get to the theraputic dose first which is 80mgs. guess I’ll have to wait and see.


#5

I can’t help you at all in relation to propranolol because I take nortriptyline but I felt as if I was being thrown backwards at the start of this VM journey. Some doctors openly laughed at me and told me it was anxiety but I knew it wasn’t but had to live with it. I think the weird sensations we have are particular to us as this disease really doesn’t have a one size fits all set of symptoms. Try not to worry too much because the symptoms will change and settle as time goes by.


#6

Your message made me think. I realised I sound so calm. But I was in a ball crying on a friend today because of the abject panic I was feeling on the Nortripilyne on top of the dizziness, which was being retriggered by stress. Fairly sure I used the word lunatic too! I absolutely get it. It’s not us, it’s the condition. But it’s us that will find a way out of it. I find the Facebook Vestibular Migraine Positive Living group helpful on days like today. The people on there get it, and positive stories are all you’ll see :slight_smile:


#7

I’m sorry your having a bad time also. I remember when I took the amitriptyline I had some kind of horrid attack and it effected my vision, so I had to stop taking it. The ent wanted me to try the nortriptyline but after the ami and being the cousin of nort I never tried it, the epsiode I had was horrid so to scared to try it.

This condition is the worst. It has made me a basket case, its getting better on the propranolol at least the anxiety is, but when the dizziness hits and its bad, the fear and stress set it and its hard to get past those thoughts, of how long will this last this time, will i survive this.

I am on the facebook vestibular migraine positive living group and the migraine associated professional facebook page also. You can find me under Patty Schall.

Its really nice to talk to you today I needed it. Thank you so much. I hope you feel better and the nort helps you.


#8

Thank you for the positve thoughts. I pray eveyday that this will go away and I try to be positve but it gets hard when I’ve been having a bad week and before this attack I had 3 bad weeks. My stress has been up as my mom is very sick and we are hoping she gets well.

The worst for me is the way it changes and an come on out of no where, I can be ok for hours, then wham I move to much and its back with a vengence. I really hate this thing.


#9

Hang in there Patty, be positive, there are loads of recovery stories!


#10

I’m not sure if you are still on Propranolol but it is one of the few meds that I haven’t had any problems with. Started out taking very little and increased monthly the smallest amount I could. I don’t know if it is helping at all, but I know it isn’t hurting. So all in all I’d say if I can take it, it is a pretty tolerable med.